Louisiana, 2016Damaging Wind in Louisiana, August 7, 2016
August 7, 2016 · NWS SHV · 1 event in 1 county or zone
An upper level ridge of high pressure was anchored over Central Texas during the afternoon of August 8th, allowing a weakness aloft to drift south into Southeast Oklahoma, Southwest Arkansas, and Northern Louisiana. Numerous showers and thunderstorms developed southward within a very hot, humid, and unstable air mass, and spread south into Northern Louisiana during the early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge of high pressure was anchored over Central Texas during the afternoon of August 8th, allowing a weakness aloft to drift south into Southeast Oklahoma, Southwest Arkansas, and Northern Louisiana. Numerous showers and thunderstorms developed southward within a very hot, humid, and unstable air mass, and spread south into Northern Louisiana during the early evening hours. Some of these storms did become severe over Central Bossier Parish, resulting in damaging winds which downed numerous trees near Black Bayou Reservoir. These storms slowly weakened during the late evening and overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 7, 5:43 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 7, 5:43 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
643 PM CDT SUN AUG 7 2016
.AVIATION...
Convection across area mostly concentrated across portions of sw
AR to the north of the KTXK and KELD terminals. However the slow
se cell movmt will bring a few storms into KELD btwn 08/00-01z and
possible into KMLU after 01z as some of these cells may continue
beyond sunset. Elsewhere, only very isold convection will diminish
before sunset. With virtually no change in upper pattern, expect
similar aftn convection Monday across sw AR and possibly northern
LA. Little if any fog or low clouds expected overnight and winds
to remain around 5 kts or less thru period./VII/.
&&
.PREV DISCUSSION... /issued 245 PM CDT SUN AUG 7 2016/
DISCUSSION...
Convection waited a little late to get going today compared to 24
hours ago but starting to see some storms pop now with the aid of
afternoon heating in the cu field across our southern zones and
more associated with mid level influences north of our region. As
hinted to in the morning discussion...upper ridge has shifted
enough south and west into southern Texas that disturbances
rounding the ridge across our northern and eastern zones will have
the capability to produce scattered showers and thunderstorms the
next several afternoons before dissipating during the overnight
hours. Seeing the first of these weaknesses across N Ar attm and
as it propagates sse...it should skirt our northern and eastern
zones before dissipating much later this evening.
The other story is the heat. The good news is we are not seeing
113+ degree heat index values today as has been the case the last
several days across our eastern zones but the cloud cover has
helped to limit the rapid warmup today...at least across much of S
Ar. Being on the out edge of the upper ridge axis may result in
the development of elevated cloud cover overnight which may tend
to limit sfc heating once again on Monday. Models all over the
place on whether or not this will occur and if so...just how
expansive this cloud cover will be. For this reason...we will play
it safe and extend the Heat Advisory areawide through Monday/7 pm.
By mid week...the upper ridge to our south and west does begin to
build back into the region with at the very least a continuation
to the heat and likely advisory criteria if not excessive heat
category for at least a portion of our region. The good news is
this relocation of the upper ridge closer to our region appears to
be temporary as a longwave trough begins to spill into the plains
by the end of the work week. This trough will be accompanied by a
strong cold front which should result in increased rain chances
and cooler temperatures by next weekend. Until then...most of our
region will continue to suffer through the heat with only small
rain chances...more centered across our eastern zones through the
upcoming work week.
Prelims to follow...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 96 77 99 / 20 30 20 20
MLU 75 93 76 96 / 40 30 20 30
DEQ 72 94 74 96 / 20 30 20 30
TXK 74 94 75 98 / 30 30 20 30
ELD 74 93 74 95 / 40 30 20 30
TYR 78 99 78 100 / 20 20 20 20
GGG 76 97 77 100 / 20 20 20 20
LFK 75 97 76 99 / 20 20 20 20
&&
.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Monday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT Monday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT Monday for OKZ077.
TX...Heat Advisory until 7 PM CDT Monday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Aug 7, 9:46 AM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 AM CDT SUN AUG 7 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1046 AM CDT SUN AUG 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
HOT TEMPERATURES APPROACHING 100 DEGREES...WHEN COMBINED WITH
MODERATE HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 105 TO 109
DEGREES THIS AFTERNOON WITH A HEAT ADVISORY IN EFFECT. TAKE
PRECAUTIONS WHEN WORKING OR PLAYING OUTDOORS WITH BREAKS IN THE
SHADE...WATER AND IF POSSIBLE...IN AIR CONDITIONING. SOME RELIEF
WILL COME IN THE FORM OF SCATTERED SHOWERS AND THUNDERSTORMS WITH
STRONGER STORMS PRODUCING GUSTY WINDS...HEAVY DOWNPOURS...AND
DANGEROUS CLOUD TO GROUND LIGHTNING. WHEN THUNDER ROARS...GO
INDOORS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE INTO EARLY THIS
WEEK WITH COVERAGE BECOMING MORE ISOLATED LATER IN THE WEEK. IN
ADDITION...AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO PEAK NEAR
OR ABOVE 105 DEGREES DURING THE AFTERNOON HOURS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
13
In the hours before
Special weather statement, Aug 7, 6:21 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 PM CDT SUN AUG 7 2016
ARZ060-061-071>073-080100-
UNION AR-NEVADA AR-HEMPSTEAD AR-LAFAYETTE AR-COLUMBIA AR-
721 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA...EASTERN LAFAYETTE...
SOUTHERN NEVADA...SOUTHEASTERN HEMPSTEAD AND UNION COUNTIES UNTIL 800
PM CDT...
AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OLD MILO TO NEAR BODCAW...
AND MOVING SOUTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...MAGNOLIA...SMACKOVER...STAMPS...WALDO...NORPHLET...
HUTTIG...JUNCTION CITY...MCNEIL...TAYLOR...STRONG...CALION...
EMERSON...BUCKNER...LOUANN...WILLISVILLE...BODCAW...WESSON...
MACEDONIA AND URBANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3302 9308 3306 9348 3358 9355 3353 9311
3338 9312 3339 9276 3336 9266 3337 9259
3336 9254 3332 9252 3332 9246 3327 9244
3330 9235 3326 9232 3328 9230 3326 9223
3316 9217 3316 9211 3309 9213 3301 9207
TIME...MOT...LOC 0020Z 346DEG 27KT 3330 9188 3349 9346
20Special weather statement, Aug 7, 6:42 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT SUN AUG 7 2016
LAZ001-002-080130-
BOSSIER LA-CADDO LA-
742 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CADDO AND WEST CENTRAL
BOSSIER PARISHES UNTIL 830 PM CDT...
AT 740 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BENTON...OR 7 MILES NORTHWEST OF BOSSIER CITY...MOVING SOUTH AT 10
MPH. THIS STORM WILL MOVE ACROSS BENTON AND WILL LIKELY AFFECT
NORTHERN PORTIONS OF BOSSIER CITY AND POSSIBLY NORTHEASTERN PORTIONS
OF SHREVEPORT
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...FOSTERS...FERGUSON...
BARKSDALE AIR FORCE BASE AND RED CHUTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3266 9382 3269 9367 3252 9360 3247 9376
TIME...MOT...LOC 0040Z 343DEG 7KT 3262 9373
VII
Special weather statement, Aug 7, 6:47 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
747 PM CDT SUN AUG 7 2016
ARZ070-071-LAZ001-002-080130-
MILLER AR-LAFAYETTE AR-BOSSIER LA-CADDO LA-
747 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE AND SOUTH
CENTRAL MILLER COUNTIES...NORTH CENTRAL CADDO AND NORTHWESTERN
BOSSIER PARISHES UNTIL 830 PM CDT...
AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IDA...OR 18 MILES WEST OF SPRINGHILL...MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PLAIN DEALING...KIBLAH...CANALE...BOLINGER...ALDEN BRIDGE AND ROCKY
MOUNT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3306 9391 3312 9376 3280 9348 3271 9374
TIME...MOT...LOC 0047Z 329DEG 28KT 3300 9378
20
Special weather statement, Aug 7, 6:52 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
752 PM CDT SUN AUG 7 2016
LAZ004-005-012-013-080145-
CLAIBORNE LA-LINCOLN LA-BIENVILLE LA-JACKSON LA-
752 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
NORTHEASTERN BIENVILLE...SOUTHWESTERN LINCOLN AND SOUTH CENTRAL
CLAIBORNE PARISHES UNTIL 845 PM CDT...
AT 752 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HOMER...MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRAMBLING...ARCADIA...GIBSLAND...SIMSBORO...ATHENS...BRYCELAND...
MOUNT LEBANON...LAKE CLAIRBORNE...SPRING LAKE AND AYCOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3273 9312 3277 9290 3235 9255 3243 9303
TIME...MOT...LOC 0052Z 342DEG 9KT 3272 9298
VII
Special weather statement, Aug 7, 7:01 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 PM CDT SUN AUG 7 2016
LAZ012-013-019>022-080200-
LA SALLE LA-BIENVILLE LA-CALDWELL LA-JACKSON LA-WINN LA-GRANT LA-
801 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...SOUTHEASTERN
BIENVILLE...SOUTHWESTERN CALDWELL...LA SALLE...WINN AND GRANT
PARISHES UNTIL 900 PM CDT...
AT 759 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JONESBORO...MOVING SOUTH SOUTHEAST AT 15 MPH. ANOTHER STRONG
STORM HAS DEVELOPED JUST SOUTH OF JENA OVER LAKE CATAHOULA.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINNFIELD...JONESBORO...JENA...COLFAX...OLLA...MIDWAY...URANIA...
HODGE...POLLOCK...DRY PRONG...NORTH HODGE...TULLOS...DODSON...
GEORGETOWN...EAST HODGE...CALVIN...QUITMAN...ATLANTA...
SIKES AND WILLIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3133 9201 3134 9204 3132 9208 3134 9209
3135 9207 3135 9208 3141 9215 3145 9216
3146 9217 3147 9216 3148 9218 3147 9219
3148 9221 3139 9266 3241 9294 3236 9254
3172 9201
TIME...MOT...LOC 0059Z 324DEG 16KT 3223 9265
VIISpecial weather statement, Aug 7, 7:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 PM CDT SUN AUG 7 2016
ARZ072-073-LAZ003-004-006-014-080145-
UNION AR-COLUMBIA AR-UNION LA-OUACHITA LA-CLAIBORNE LA-WEBSTER LA-
802 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLUMBIA AND
SOUTHERN UNION COUNTIES...NORTH CENTRAL WEBSTER...UNION...CLAIBORNE
AND NORTHEASTERN OUACHITA PARISHES UNTIL 845 PM CDT...
AT 802 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ATLANTA TO NEAR
GALION...AND MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOMER...HUTTIG...JUNCTION CITY...SWARTZ...FARMERVILLE...
HAYNESVILLE...BERNICE...STERLINGTON...EMERSON...SHONGALOO...
ATLANTA...COOLEY...MARION...LISBON...SPEARSVILLE...LILLIE...
LOCH LOMON...LOCKHART...HORSEHEAD AND SHILOH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3260 9193 3269 9252 3272 9252 3276 9263
3276 9282 3274 9284 3282 9333 3319 9327
3302 9208 3300 9207 3287 9208 3284 9206
3274 9205 3273 9207 3269 9205 3270 9203
3271 9204 3271 9197 3266 9194 3266 9191
TIME...MOT...LOC 0102Z 001DEG 17KT 3308 9312 3292 9175
20Thunderstorm Wind, Bossier
- When
- August 7, 7:30 PM CST
- Where
- Bossier County, 3.66 mi ESE of Willow Chute
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.649, -93.692
Numerous trees were blown down near Black Bayou Reservoir.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 7 to 8, 20164 deaths · 1 event
- Flash Flood and Lightning Strike in New Mexico, August 7, 20161 death · 2 events
- Tornado and Hail in Wyoming, August 7, 2016EF1 · 2 events
- Lightning Strikes in Washington, August 7, 2016$15,000 · 2 events
- Flash Flood and Damaging Winds in Mississippi, August 7 to 11, 2016$14,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Montana, August 7, 20161.75 in hail · 9 events
- Flash Flood and Damaging Winds in Arkansas, August 7, 201652 kt wind · 6 events
- Damaging Winds in Oklahoma, August 7, 2016$1,000 · 63 kt wind · 6 events
- Flash Flood and Hail in Wyoming, August 7, 20162 in hail · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 7, 20164 events
- Debris Flows and Heavy Rain in Colorado, August 7 to 8, 2016$500 · 4 events
- Hail and Damaging Winds in Montana, August 7, 20161 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642287.